Catheter-directed thrombolysis of acute lower extremity arterial thrombosis in a patient with heparin-induced thrombocytopenia


Turba U. C. , Bozlar U., ŞİMŞEK S.

Catheterization and Cardiovascular Interventions, vol.70, no.7, pp.1046-1050, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 70 Issue: 7
  • Publication Date: 2007
  • Doi Number: 10.1002/ccd.21304
  • Title of Journal : Catheterization and Cardiovascular Interventions
  • Page Numbers: pp.1046-1050
  • Keywords: heparin-induced thrombocytopenia, thrombolysis, t-PA, argatroban, COMPLICATIONS, THERAPY

Abstract

Heparin-induced thrombocytopenia (HIT) is an underdiagnosed problem, and the optimal treatment of arterial thrombosis in patients with HIT remains controversial. There are many angiographic procedures which require heparin as an adjunctive agent; however, some of the heparin-related complications and their management remains unclear. We are presenting a 77-year-old male patient with HIT, who developed acute lower extremity limb threatening ischemia due to arterial thrombosis. In our case, the patient has been successfully treated with percutaneous catheterdirected thrombolysis with tissue plasminogen activator and a direct thrombin inhibitor argatroban. © 2007 Wiley-Liss. Inc.